Arkansas, 2005

Damaging Wind in Arkansas, August 21, 2005

August 21, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 21, 2:04 PM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Aug 21, 2:04 PM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 PM CDT SUN AUG 21 2005

.DISCUSSION...
SCATTERED DIURNAL CONVECTION HAS DEVELOPED ACROSS NW LA THIS
AFTERNOON WHILE NRN SECTIONS HAVE REMAINED DRY. LOOKING AT TEMPS
AROUND THE FCST AREA...HEAT INDICES HAVE HOVERED AROUND 105 TO 107
IN SEVERAL PLACES EXCEPT TYR AND GGG. SEVERAL COOP LOCATIONS REPORTED
DRY BULB TEMPS AT OR ABOVE 100 ON SATURDAY. AS FOR THIS EVENING
EXPECT CONVECTION TO DISSIPATE WITH LOSS OF DAYTIME HEATING.

SHORTTERM...
THE UPPER RIDGE WILL PERSIST FOR THE NEXT FEW DAYS WHILE A WEAK
SURFACE FRONT SAGS SOUTH AND WASHES OUT ACROSS THE FCST AREA. THE
FRONT CURRENTLY LOCATED WELL NORTH ACROSS MO WILL APPROACH THE
AREA LATER TOMORROW BUT THE LOWER DEWPOINTS WILL NEVER REACH OUR
AREA. WILL CONT THE CHC POPS AS THE BOUNDARY SHOULD ACT TO FOCUS
CONVECTION MORE EFFICIENTLY THAN TODAYS TSTMS. WITH THE AIRMASS
NOT CHANGING IN THE NEXT 24 HOURS...WILL ISSUE A HEAT ADVISORY FOR
MONDAY WITH TEMPS ONCE AGAIN FLIRTING WITH THE CENTURY MARK IN
SEVERAL PLACES. DEWPOINTS WILL FALL OFF IN PLACES TOMORROW AFTN AS
DRIER AIR MIXES DOWN. THE GFS APPEAR TO HEAVE CONVECTIVE FEEDBACK
AS IT DEVELOPS AN MCS LATE TONIGHT OVER OK AND MOVES IT SOUTHEAST
INTO AR TOMORROW WHILE THE NAM TRIES TO DEVELOP AN MCS OVER NE LA
MON NIGHT AND MOVE IT SOUTH TUE MORNING.

LONGTERM...WITH WHAT IS LEFT OF THE WEAK BOUNDARY IN THE
AREA...WILL INTRODUCE LOW CHC POPS FOR WED/THU. OTHERWISE DRY
CONDITIONS FOR THE REST OF THE WEEK. THE UPPER RIDGE THAT HOLDS
FIRM OVER THE SOUTHERN PLAINS BEGINS TO BREAK DOWN AND SHIFT EAST
TOWARD THE SOUTHEAST STATES AS AN UPPER TROF DIGS INTO THE CENTRAL
PLAINS NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78 100  78  96 /  20  20  20  20
MLU  76  99  76  95 /  20  20  20  20
DEQ  73  99  72  92 /  20  30  30  20
TXK  78 100  77  95 /  20  30  30  20
ELD  75 100  75  94 /  20  20  20  20
TYR  77  98  77  97 /  10  20  20  20
GGG  76  99  77  97 /  10  20  20  20
LFK  75  98  76  97 /  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

     HEAT ADVISORY FROM NOON MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

     HEAT ADVISORY FROM NOON MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES: MCCURTAIN.

     HEAT ADVISORY FROM NOON MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES: MCCURTAIN.

TX...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

     HEAT ADVISORY FROM NOON MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

02
Hazardous weather outlook, Aug 21, 10:40 AM CST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CDT SUN AUG 21 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1145 AM CDT SUN AUG 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE FOUR STATE AREA
WILL RESULT IN AFTERNOON TEMPERATURES FROM THE UPPER 90S TO JUST
OVER 100 DEGREES.  THIS WILL RESULT IN HEAT INDICES BETWEEN 105 AND
110 DEGREES.  THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. AN ISOLATED LATE AFTERNOON SHOWER OR THUNDERSTORM COULD
BRING RELIEF FROM THE HEAT...BUT MOST AREAS WILL REMAIN RAIN FREE.

CHILDREN...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS ARE
USUALLY THE FIRST TO SUFFER FROM THE HEAT.   HEAT EXHAUSTION...HEAT
CRAMPS...OR IN EXTREME CASES...HEAT STROKE MAY RESULT FROM PROLONGED
EXPOSURE TO THESE CONDITIONS.   FRIENDS...RELATIVES...OR NEIGHBORS
SHOULD ESPECIALLY CHECK ON PEOPLE THEY THINK MIGHT BE AT RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY....

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TONIGHT.

02

The radar

The Shreveport radar (KSHV), 138 km away, was scanning. The volume nearest the first event began at 00:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Union

When
August 21, 6:30 PM CST
Where
Union County, El Dorado
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
STORM CHASER
Coordinates
33.200, -92.667

Two roofs were taken off buildings with damage to a third in the south part of town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482105.